MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH SIZE 6 ACCOLADE II 127 DEG; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH SIZE 6 ACCOLADE II 127 DEG; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 6721-0635
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Fall (1848); Bone Fracture(s) (1870)
Date of Event 06/07/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.An evaluation of the device cannot be performed as the device was not returned to the manufacturer.Should additional information become available it will be reported in a supplemental report upon completion of the investigation.
 
Event or Problem Description
It was reported that the patient's right hip was revised due to a femoral periprosthetic fracture suffered in a fall.An accolade ii stem was revised.Rep confirmed there are no allegations against any revised implants.Rep also confirmed he can provide primary and revision usage, and that no further information will be released by the hospital or surgeon.A second rep attempting to report the same event provided x-rays and usage sheets, and also confirmed that no further information will be released by the hospital or surgeon.
 
Additional Manufacturer Narrative
Reported event: an event regarding periprosthetic fracture involving an accolade stem was reported.The event was confirmed through clinician review of the provided medical records.Method & results -product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.-clinician review: a review of the provided medical records by a clinical consultant stated the following comment: undated: ap hip left x-ray, accolade ii stem and uncemented shell some lucency around shell, but no significant abn.Undated: ap hip left x-ray, accolade ii stem with subsidence and fracture of the lesser troch and subtroch region.(b)(6) /2021: implant usage sheet, 48 mm-d trident ii tritanium shell clusterhole, 22.2mm +0 lfit head, #6 accolade ii stem 1270, 38mm-d mdm liner, 22.2mm x3 mdm liner 38-d.(b)(6) 2021: implant usage sheet, 22.2 mm+3mm lfit v40 head, 22.2 38mm-38d mdmx3 polyethylene insert, 25mm +0 v40 restoration modular, 155mm x20mm stem restoration modular, 3x 2.0 dall miles cables.Confirmation: a periprosthetic fracture can be confirmed around an accolade ii stem.The revision can only be confirmed insofar as implants were logged for the procedure.The etiology, and history cannot be confirmed without additional medical records.Root cause: the root cause cannot be confirmed without additional medical records.The pi report showed an alleged fall an implied the trauma led to the fracture.This cannot be confirmed without additional records.This style and timing of fracture can also be associated with intraoperative causes.Here are no obvious links to the implants as a root cause.-product history review: indicated all devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusion: the medical review indicated: a periprosthetic fracture can be confirmed around an accolade ii stem.The revision can only be confirmed insofar as implants were logged for the procedure.The exact cause of the event cannot be confirmed as insufficient information was provided.Further information such as return of the device, pre- and post-operative x-rays, primary operative report as well as patient history and follow-up notes are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description

Brand Name
SIZE 6 ACCOLADE II 127 DEG
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key12092659
Report Number0002249697-2021-01114
Device Sequence Number20058144
Product Code LPH
UDI-Device Identifier04546540669513
UDI-Public04546540669513
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K143085
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2026
Device Model Number6721-0635
Device Catalogue Number6721-0635
Device Lot Number84731701
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/07/2021
Supplement Date Received by Manufacturer07/06/2021
Initial Report FDA Received Date06/30/2021
Supplement Report FDA Received Date08/03/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age78 YR
Patient Weight72